Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 180, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 5, 2000, 11:45 PM CDT for Antelope County, Nebraska. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 5, 2000, 11:45 PM CDT (04:45 UTC)
- Expired
- Jul 6, 2000, 12:30 AM CDT
- In force
- 45 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Antelope County, NE
The radar
The Omaha radar (KOAX), 175 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 11:58 PM CDT | Hail 0.75 | Neligh, NE | |
| Jul 6, 12:15 AM CDT | Hail 0.75 | Neligh, NE | Another report of 3/4 inch hail in Neligh. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2284 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
873 WUUS53 KOAX 060445 SVROMA NEC003-060530- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 1145 PM CDT WED JUL 5 2000 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ANTELOPE COUNTY IN NORTHEAST NEBRASKA * UNTIL 1230 AM CDT * AT 1139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CLEARWATER...OR ABOUT 31 MILES SOUTHEAST OF ONEILL...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRUNSWICK AROUND MIDNIGHT CDT NELIGH AROUND 1210 AM CDT ELGIN AROUND 1215 AM CDT OAKDALE AROUND 1225 AM CDT THIS IS A DANGEROUS STORM. TAKE SHELTER ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. KEEP AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4237 9826 4196 9823 4196 9787 4239 9791 B SMITH NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:00 PM CDT, 8 hours 45 minutes earlier.
Area forecast discussion, Jul 5, 3:00 PM CDT, 8 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
300 PM CDT WED JUL 5 2000
VERY BUSY WITH LIMITED TIME FOR DISCUSSION. STRONGEST PORTION OF
THUNDERSTORM COMPLEX SHIFTING INTO SOUTHWEST IOWA ATTM. HOWEVER
APPEARS TO GOOD CHANCE FOR ADDITIONAL DEVELOPMENT TNGT AS VERY MOIST
AND UNSTABLE CONVERGENCES AND IS LIFTED OVER WMFNT STALLED ALONG
NEBRASKA/KANSAS BORDER INTO NRN MISSOURI. ETA AND MESO ETA ALSO
KEYING ON THIS WITH QPF AND H3 DIVERGENCE PATTERN. WITH HEAVY
RAINFALL TODAY WITH EVENING SOME ONGOING RUNOFF PRBLMS AT THIS TIME
FEEL A FFA WARRANTED TNGT FOR MUCH OF CWFA EXCEPT PSBLY AREA VCNTY
KS BORDER WHERE H7 WARMER H7 TEMPS AOA 13C-14C LIMITING SRN EXTEND
OF DVMPMNT. ACTIVITY MAY LINGER INTO ESPCLY NRN CWFA UNTIL MRNG.
APPEARS INCREASING MID LEVEL TEMPS AND BNDRY LIFTING NWD SHOULD
LIMIT CONVECTION THEREAFTER WITH SFC BNDRY LIFTING NWD. HOWEVER SOME
CONCERN BY LATE FRI OR FRI NIGHT NERN NEB AS BNDRY APPROACHES.
.OMA...FLASH FLOOD WATCH TNGT...ALONG AND N OF A LINE FROM TOBIAS NEBRASKA
TO HAMBURG AND BRADDYVILLE IA.
GWIn the hours before
Special weather statement, Jul 5, 6:10 PM CDT, 5 hours 35 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-061200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 610 PM CDT WED JUL 5 2000 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... STORM SPOTTER ACTIVATION MAY BE REQUIRED LATER TONIGHT IN EASTERN NEBRASKA AND SOUTHWEST IOWA. THE ATMOSPHERE IS VERY UNSTABLE WITH ABUNDANT LOW LEVEL MOISTURE. ALTHOUGH LOW LEVEL WIND SHEAR IS WEAK...SEVERE THUNDERSTORMS ARE POSSIBLE WITH THE MAIN THREAT DAMAGING WINDS. THE MAIN SEVERE THREAT IS EXPECTED LATE TONIGHT...ESPECIALLY NORTH OF AN OMAHA TO COLUMBUS LINE. ISOLATED...SLOW MOVING STORMS ARE ALSO POSSIBLE SOUTH OF THIS LINE. ANY OF THE STORMS THAT DEVELOP WILL LIKELY CONTAIN VERY HEAVY RAINFALL...WHICH COULD CAUSE LOCAL FLOODING. B SMITH
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 11:37 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Saunders | 38 min |
| Jul 6, 12:22 AM CDT | Flash Flood Warning | OAX | Antelope, Madison, Stanton | 6 hr |
| Jul 6, 12:28 AM CDT | Severe Thunderstorm Warning | OAX | Madison | 62 min |
| Jul 6, 12:32 AM CDT | Flash Flood Warning | OAX | Colfax, Dodge, Douglas, Saunders, Washington | 6 hr |
| Jul 6, 12:45 AM CDT | Severe Thunderstorm Warning | OAX | Dodge | 60 min |
| Jul 6, 2:34 AM CDT | Severe Thunderstorm Warning | OAX | Dodge, Saunders | 26 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.